August 14, 2020
Particulate matter found in a vial has prompted a Class I recall for 18,480 vials of daptomycin for injection, according to the August 12, 2020, US Food and Drug Administration (FDA) Enforcement Report. The Class I recall designation communicates use of the affected product could cause serious adverse health consequences or death.
“Intravenous administration of a solution containing visible particulates could lead to serious adverse events including, but not limited to, local irritation, vasculitis/phlebitis, antigenic or allergic reactions, and microvascular obstruction, including pulmonary embolism,” Mylan Institutional, who initiated the recall, explained in a July 7, 2020, company announcement.
The recall affects daptomycin for injection, 500 mg/vial, single-dose vials (NDC 67457-813-50) from lot 7605112 (Exp. 10/21). The vials were distributed in April 2020 and May 2020 to wholesalers and retail pharmacies throughout the United States.
Mylan Institutional voluntarily initiated the recall July 7, 2020. The FDA issued the Class I designation August 4, 2020.
Daptomycin for injection is a prescription antibiotic injection indicated for the treatment of complicated skin and skin structure infections, and staphylococcus aureus bloodstream infections, in adults.